MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29999
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.Device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a patient of unknown gender and age was undergoing placement of another manufacturer's stent.The procedure was performed via contralateral approach from the left femoral artery.The physician attempted to insert a flexor ansel guiding sheath into the patient's anatomy but had difficulty with the insertion.Reportedly, there was no scarring at the access site.The complaint device was noted to have a deformed tip described as "turned upward like a trumpet".Another device was used and the procedure was successfully completed.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon preliminary visual inspection of the returned complaint device on (b)(6) 2018, it was noted the component dilator tip was damaged and split.The sheath tip was out of round but intact.This report is submitted for the split in the component dilator tip.The investigation is on-going.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation evaluation.A review of the complaint history, device history record, instructions for use (ifu), manufactures instructions, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one used ksaw-7.0-18/38-55-rb-anl1-hc was returned for investigation.The touhy-borst fitting had been removed from the sheath, and the dilator was inserted through the proximal end of the fitting.There was biomatter visible in the hub of the sheath and hub of the dilator.There was also a clear fluid in the connecting tub and in the touhy-borst fitting.The dilator tip was damaged and split.The sheath tip was out of round but still intact.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted that the only other complaint file associated with this lot number is pr231139 to capture the sheath tip damage.Furthermore, a review of the manufactures instructions and quality control procedures was conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states ¿upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8160630
Report Number1820334-2018-03711
Device Sequence Number19233989
Product Code DYB
UDI-Device Identifier00827002299993
UDI-Public(01)00827002299993(17)210316(10)8670408
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2021
Device Model NumberG29999
Device Catalogue NumberKSAW-7.0-18/38-55-RB-ANL1-HC
Device Lot Number8670408
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2018
Initial Date Received by Manufacturer 12/07/2018
Supplement Date Received by Manufacturer03/08/2019
03/17/2020
05/14/2020
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date03/12/2019
03/17/2020
05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1